Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 24, 2014, 07:27:40 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 631772
  • Total Topics: 47828
  • Online Today: 266
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Mental Health and Lond Term Atripla Use  (Read 772 times)

0 Members and 1 Guest are viewing this topic.

Offline Moved ON

  • member
  • Posts: 1
Mental Health and Lond Term Atripla Use
« on: November 03, 2013, 01:26:15 PM »
I took Atripla for 5 years. When I started it was 2 years after I became positive and my CD4 was down to 195, I was doing a stressful job and my body was screaming at me that things were not good. It was a new drug and being pushed heavily.
After I started taking it, I grew slowly and steadily more mentally unstable as time went on. I was so grateful to be alive I rarely questioned the effects it was having on me. When I did my doctor implied that things might be worse with other treatments so I persevered. From the first moment I took the drug the doctors prescribed it with Zopiclone to help me sleep, this continued until Zopliclone became a questionable drug too.
I became steadily more paroid, irritable, afraid of crowded spaces and noise, I rarely slept for more then 3 hours as my dreams were so disturbing I trained myself to wake from them, occasionally I had hallucinations, heat flushes, a general feeling of "invincibililty" that everything would be and was ok. I also suffered severe back pain and head aches which I attributed to a back accident some years previously...eventually  I started to feel seriously suicidal towards the end of my 5 years on Atripla and seriously started wondering what was making me feel this way.
I read a leaflet at my clinic while I was waiting to see my doctor and it listed rare side effect,s most of which I had been suffering from for 5 years...a man beside me told me how he found his boyfriend trying to kill himself while he was on Atripla. 2 weeks after stopping to take Atripla my back pains disappeared along with all those other things I just listed. I am now beginning to feel less angry about my experience 2 years off the drug. I had counselling this year to help me deal with my anger; towards the end when we had acheived our objective of making me not angry and a positive forward thinking individual again, my counsellor told me that it was beginning to come out into the open that Atripla has these effects on people.
I look back on my Atripla "insanity" as a period in my life to be learned from. It is interesting to note that my clinic asked me to sign a disclaimer in case I sued them, 2 weeks after I came off Atripla.
I hope that anyone who experiences the kind of side effects that I did on Atripla is never allowed to suffer them for as long as I did, we live and we learn and thankfully I have moved on, even if my career has not yet recovered; I have.
Moved On


Offline jkinatl2

  • Member
  • Posts: 6,007
  • Doo. Dah. Dipp-ity.
Re: Mental Health and Lond Term Atripla Use
« Reply #1 on: November 04, 2013, 04:42:39 PM »
I am sorry you had to suffer as long as you did, and I hope the future holds brighter things for you. Have you checked out this thread? It deals with exactly what you were referencing and experiencing.

http://forums.poz.com/index.php?topic=47901.0

"Many people, especially in the gay community, turn to oral sex as a safer alternative in the age of AIDS. And with HIV rates rising, people need to remember that oral sex is safer sex. It's a reasonable alternative."

-Kimberly Page-Shafer, PhD, MPH

Welcome Thread

Offline eric48

  • Member
  • Posts: 1,113
  • @HIVPharmaCure & tinyurl.com/HIVPharmaCure
Re: Mental Health and Lond Term Atripla Use
« Reply #2 on: November 04, 2013, 07:31:56 PM »
Hi,

Welcome to the forums...

Well... You have a rash at meds initiation it is the 'fault' of the meds (and you may want to blame the doc as well, why not) But if you have 'brains' issues it is YOUR fault!

No wonder docs prefer meds that give CNS SEs to those that give 'phusical' SEs

And that alone is depressing...

Hope you can find a combo that suits YOU (not the docs nor BigPharma)

Eric

Offline Dan0

  • Member
  • Posts: 359
Re: Mental Health and Lond Term Atripla Use
« Reply #3 on: November 04, 2013, 08:18:06 PM »
I have now been off that vile stuff for five weeks now thanks to this forum and Jeff G. I couldn't be happier with the switch to Stribild. Virtually no side effects other than a couple that are pleasant and very tolerable. The slow progression of Atripla side effects have all vanished and the most pronounce change is my personality.....I'm a better person now than when I was on Atripla for six years. I'm a different person and now that I can look back clearly at what I used to be, it's scary how you can literally be taken hostage by this stuff and not even realize it until you're at rock bottom!
"Drink your milk and take your meds!"

"Honey, you should never ask advice from a drunk drag queen who has a show to do." - JG

06/2002 DX
10/2006 Atripla UD
10/2013 Stribild Still UD

Offline Jeff G

  • Administrator
  • Member
  • Posts: 10,752
  • How am I doing Beren ?
Re: Mental Health and Lond Term Atripla Use
« Reply #4 on: November 04, 2013, 08:30:17 PM »
I have now been off that vile stuff for five weeks now thanks to this forum and Jeff G. I couldn't be happier with the switch to Stribild. Virtually no side effects other than a couple that are pleasant and very tolerable. The slow progression of Atripla side effects have all vanished and the most pronounce change is my personality.....I'm a better person now than when I was on Atripla for six years. I'm a different person and now that I can look back clearly at what I used to be, it's scary how you can literally be taken hostage by this stuff and not even realize it until you're at rock bottom!

I am thankful for the forum members who helped me see that I would benefit from a another combo because like you said , looking back you wonder how you got to feeling so rotten on Atripla and not realize it was the drug . I had a dramatic turnaround once off Atripla , I can remember that but I cant remember how I let things get as bad as they did for me and not see it coming or what was causing it .

I was so happy to be off that drug I could shout it from the roof top . 


Offline mitch777

  • Member
  • Posts: 3,359
  • wish i were here
Re: Mental Health and Lond Term Atripla Use
« Reply #5 on: November 04, 2013, 08:47:34 PM »
 :)
31 years hiv+ (oct. 2013) with a curtsy.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.